Alert archive / Illinois / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at May 23, 2011, 1:32 PM CDT for Fayette County, Marion County, Washington County, Illinois. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 1:32 PM CDT (18:32 UTC)
- Expired
- May 23, 2011, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Fayette County, IL, Marion County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
068
WGUS83 KLSX 231832
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON MAY 23 2011
ILC051-121-189-232230-
/O.NEW.KLSX.FA.Y.0021.110523T1832Z-110523T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-
132 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...CENTRALIA...NASHVILLE...SALEM...VANDALIA...ASHLEY...
BROWNSTOWN...CENTRAL CITY...FAIRMAN...FARINA...HELM...IRVINGTON...
KINMUNDY...LIVELY GROVE...ODIN...OKAWVILLE...OMEGA...PATOKA...
RAMSEY...SANDOVAL...SHOBONIER...ST. ELMO...STEPHEN FORBES STATE
PARK...WAMAC AND WRIGHTS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE
ELEVATED OR PONDING OF WATER IS OCCURRING OR IS IMMINENT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3847 8914 3821 8915 3822 8970 3841 8971
3847 8962 3847 8947 3850 8943 3850 8937
3852 8936 3850 8914 3873 8914 3874 8925
3922 8925 3922 8881 3892 8880 3891 8869
3848 8869
$$
KANOFSKY1 follow-up statement
666
WGUS83 KLSX 232225
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT MON MAY 23 2011
ILC051-121-189-232240-
/O.EXP.KLSX.FA.Y.0021.000000T0000Z-110523T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-
525 PM CDT MON MAY 23 2011
...THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
WASHINGTON...FAYETTE AND MARION COUNTIES WILL BE ALLOWED TO EXPIRE AT
530 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3847 8914 3821 8915 3822 8970 3841 8971
3847 8962 3847 8947 3850 8943 3850 8937
3852 8936 3850 8914 3873 8914 3874 8925
3922 8925 3922 8881 3892 8880 3891 8869
3848 8869
$$
GLASSWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at May 23, 7:00 AM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, May 23, 7:00 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT MON MAY 23 2011 .DISCUSSION... /359 AM CDT MON MAY 23 2011/ LAST NIGHT/S ACTIVITY HAS MOVED OUT OF AREA AS OF 08Z. HOWEVER...MAIN FORECAST ISSUE CONTINUES TO BE THE POTENTIAL FOR SEVERE WEATHER AND SIGNIFICANT RAINFALL THROUGH WEDNESDAY. WILL START OFF DRY THIS MORNING AS ATMOSPHERE RECOVERS FROM LAST NIGHTS ACTIVITY. BUT WITH SYSTEM JUST TO OUR NORTHWEST AND ANOTHER DECENT SHORTWAVE EXPECTED TO SLIDE ACROSS SOUTHERN MO TODAY...SHOWERS AND THUNDERSTORMS TO REFIRE...ESPECIALLY ALONG AND SOUTH OF I-70. TEMPS TO RISE INTO THE LOW 80S AND DEWPTS IN THE 60S...SO WILL SEE CAPES IN EXCESS OF 1500 J/KG...DECENT MID LEVEL LAPSE RATES AND PESKY SHORTWAVE...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE BY THIS AFTERNOON AND INTO THE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. BY TONIGHT...FRONTAL BOUNDARY ASSOCIATED WITH SYSTEM TO SLIDE INTO FORECAST AREA AND EVENTUALLY STALL OUT OVERHEAD. THIS EAST-WEST ORIENTED BOUNDARY WILL BE THE FOCUSING MECHANISM FOR SEVERAL MORE ROUNDS OF SHOWERS AND THUNDERSTORMS...WITH THE POTENTIAL FOR SEVERE WEATHER EACH DAY AS WELL AS THE THREAT FOR HEAVY RAINFALL. TONIGHT ONGOING ACTIVITY WILL CONGEAL INTO A COMPLEX THAT WILL SLIDE ALONG FRONTAL BOUNDARY...WITH BEST CHANCES OF HEAVY RAIN ACROSS THE OZARKS. FOR NOW WILL JUST UPDATE ESF PRODUCT...STILL NOT CONFIDENT ABOUT ISSUING A FLASH FLOOD WATCH AT THIS TIME. WILL START THE CYCLE ALL OVER AGAIN ON TUESDAY AS ATMOSPHERE RECOVERS FROM PREVIOUS NIGHT/S ACTIVITY...WITH ANOTHER ROUND FIRING UP BY THE AFTERNOON HOURS AND CONTINUES OVERNIGHT. BY WEDNESDAY...MAIN SYSTEM FINALLY PICKS UP SPEED AND BEGINS TO MOVE THROUGH WITH LAST ROUND OF SIGNIFICANT ACTIVITY FOR WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...WILL STILL SEE SOME LINGERING STORMS ON THURSDAY ON BACKSIDE OF SYSTEM...BEFORE TAPERING OFF BY THURSDAY EVENING. THROUGH THE PERIOD...WILL SEE HIGH TEMPS SLOWLY LOWER EACH DAY WITH HIGHS IN THE MID 60S TO LOW 70S BY THURSDAY. BEYOND THAT NO MAJOR CHANGES TO THE EXTENDED. BYRD && .AVIATION... /700 AM CDT MON MAY 23 2011/ WE MAY SEE A FEW ISOLD TO WIDELY SCT TSRA MOVE DOWN THE I-70 CORRIDOR LATER THIS MORNING...BUT SHOULD SEE COVERAGE INCREASE DRAMATICALLY HEADING INTO THE AFTERNOON AS ALL OF THE PIECES TO THE PUZZLE COME TOGETHER OVER THIS AREA...WITH SFC FRONT SETTLING IN...HEATING OF THE DAY...AND UPPER LEVEL DISTURBANCES ROLLING THRU. DECIDED ON LEAVING TEMPO GROUPS OUT FOR NOW AS LEFTOVER REMNANTS OF THE LO LEVEL JET STORMS STAGGER INTO THE THE AREA WILL BE HARD TO PRECISELY PIN DOWN AND NOT SURE TO WHAT EXTENT COVERAGE WILL BE OVER THE I-70 CORRIDOR AND IF IT WILL BE ENOUGH TO JUSTIFY TEMPO GROUPS AND WHEN. WILL MONITOR THIS CLOSELY AND LIKELY HIT THE TEMPO GROUPS WHEN WE GET CLOSER TO LATE MORNING MIDDAY AND HOPEFULLY GET A BETTER HANDLE ON TIMING. KUIN SHOULD LARGELY MISS OUT ON THE PCPN CHCS. SPECIFICS FOR KSTL...WILL FOREGO TEMPO GROUPS FOR NOW UNTIL WE GET A MORE FIRM TIMING FOR PCPN FOR THE AIRPORT. OTHERWISE COULD LOOSELY JUSTIFY ABOUT 12 HOURS WORTH FOR THIS AFTERNOON AND EVENING WHEN WE FEEL THE BEST COVERAGE WILL BE. OTHERWISE...LOOK FOR LLWS TO CONVERT INTO GUSTY SW SFC WNDS LATER THIS MORNING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 23, 4:22 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT MON MAY 23 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 422 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS ARE EXPECTED TO BECOME SEVERE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY OVER THE AREA THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR SEVERAL ROUNDS OF SEVERE THUNDERSTORMS DURING THIS PERIOD. THESE THUNDERSTORMS WILL ALSO PRODUCE WIDESPREAD RAINFALL WHICH MAY BE HEAVY AT TIMES ACROSS THE REGION. THIS MAY CAUSE RISES ON AREA STREAMS...CREEKS AND AREA RIVERS. THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE REGION WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. BYRD
In the hours before
Local storm report, May 23, 1:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL SANDOVAL 38.61N 89.12W
05/23/2011 E0.70 INCH MARION IL TRAINED SPOTTER
COVERING THE GROUND
&&
MILLERLocal storm report, May 23, 1:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND GST AVISTON 38.61N 89.61W
05/23/2011 M53 MPH CLINTON IL TRAINED SPOTTER
&&
KANOFSKYSpecial weather statement, May 23, 1:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 123 PM CDT MON MAY 23 2011 ILZ064-065-069-070-231915- BOND IL-CLINTON IL-FAYETTE IL-MARION IL- 123 PM CDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLINTON... SOUTHEASTERN BOND...SOUTHERN FAYETTE AND MARION COUNTIES UNTIL 215 PM CDT... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JAMESTOWN TO CARLYLE TO SALEM...AND MOVING EAST AT 85 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BOULDER... BEAVER CREEK... FAIRMAN... TAMALCO... PATOKA... OMEGA... STEPHEN FORBES STATE PARK... SHOBONIER... KINMUNDY... FARINA... IUKA... TONTI... KEYESPORT... BRUBAKER... PITTSBURG... ALMA... VERNON... ST. PAUL... ST. PETER... LOOGOOTEE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
Special weather statement, May 23, 1:26 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 126 PM CDT MON MAY 23 2011 ILZ069-074-079-101-102-231915- CLINTON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL- 126 PM CDT MON MAY 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLINTON... WASHINGTON...SOUTHERN ST. CLAIR...NORTHERN RANDOLPH AND EASTERN MONROE COUNTIES UNTIL 215 PM CDT... AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEW ATHENS TO BALDWIN ILLINOIS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPARTA... NASHVILLE... MARISSA... TILDEN... COULTERVILLE... LIVELY GROVE... NEW MEMPHIS... OKAWVILLE... ASHLEY... IRVINGTON... FAYETTEVILLE... ST. LIBORY... JOHANNISBURG... VENEDY... STONE CHURCH... ELKTON... OAKDALE... CORDES... ADDIEVILLE... FROGTOWN... PRZYBYLINSKI
Local storm report, May 23, 1:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
129 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/23/2011 ST. LOUIS CITY MO AMATEUR RADIO
20 INCH DIAMETER TREE DOWN BLOCKING TRAFFIC AT ARSENAL
AND BRANNON.
&&
FUCHSLocal storm report, May 23, 1:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST BRIDGETON 38.77N 90.43W
05/23/2011 M53 MPH ST. LOUIS MO AMATEUR RADIO
INTERSECTION OF 270 AND 70.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 45 min |
| May 22, 7:51 PM CDT | Tornado Warning | LSX | Calhoun, Jersey | 39 min |
| May 22, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 41 min |
| May 22, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 45 min |
| May 23, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison, Saint Clair | 41 min |
| May 23, 12:42 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Jersey, Macoupin, Madison, Montgomery and 1 more | 48 min |
| May 23, 12:53 PM CDT | Areal Flood Advisory | LSX | Madison, Monroe, Saint Clair | 3 hr |
| May 23, 1:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton | 4 hr |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 49 min |
| May 23, 2:15 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 16 min |
Nearby
Areal Flood Advisories in Illinois, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.